By Topic

On the existence of square dot-matrix patterns having a specific three-valued periodic-correlation function

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Kumar, P.V. ; Dept. of Electr. Eng., Univ. of Southern California, Los Angeles, CA

The author examines square matrices of size n containing dot patterns satisfying the following two restrictions: (1) each column contain precisely one dot, and (2) if the pattern is moved around over a plane tied by the same pattern, when in all positions except the home position there is at most one overlap in dots. From differing viewpoints, there matrices are the characteristic functions of either a certain class of relative difference sets or else a select subset of bent functions. Also, the existence of such an (n×n ) matrix implies the existence of a finite projective plane of order n. A family of constructions for such matrices is available when n is prime. A polynomial equation characterizing such matrices and resembling the Hall polynomial equation of cyclic difference sets is presented. Analogs of known existence tests for cyclic difference sets are then applied to rule out existence for most nonprime values of n. It is shown how such patterns can be used to provide hopping patterns for a frequency-hopped multiple-access system

Published in:

Information Theory, IEEE Transactions on  (Volume:34 ,  Issue: 2 )